Klonopin taper

Posted by dawgbone @dawgbone, Jul 31, 2017

I have been on some kind of benzo for almost 40 yrs. I am trying to taper from 1.5-2 mgs of klonopin daily . Began in mid may 2017 and my last cut was very small on 7-2-17 to get to 1mg. Honestly feels like i am dying. I also take trazodone 75 mgs and 4 drugs for high blood pressure. I have been researching gabapentin and seroquel to help with the withdrawal symptons. Please offer any suggestions or help. I am 69 yrs old and cant even leave my house to visit my kids and grands. Thank you for any help!

Liked by Parus, clutch

Im sorry you are going thru this. You have taper over a year? I dont know much about Klonopin but know withdrawal. I have it too. And my benzo is a short acting. What symtoms do you have? Dont go for gabapentin its also very dependent and potent.

Hi,thank you for reaching out to me.My symptoms of Klonopin withdrawal are increased panick,anxiety, tremers,nervousness, confusion, cognitive function is pretty poor right now. I'm even more depressed now as well.I wish I knew this 3 yrs prior to taking this med.I attempting tapering off myself,extremely dangerous!!I would advise you to not try this.within one week (I was tapering too quickly)I started hullucinating, and I was freaking terrified! It felt like I was gonna die every few minutes. Depends on how long and how much Klonopin you are on,that will better determine how much to taper at a time and for how long the tapering process should take.3 yrs I took it at 4mg per day (2mg.tabs twice daily).It may take up to 18mos of weaning. I wish you and all of my fellow benzodiazepine sufferers the best of luck.please inform your loved ones to help assist you on this incredibly arduous journey again good luck!

Yes it can be dangerous tapper to quick. But you know that now and slow down. Im depressed to, anxeity, think I will die sometimes. I was nearly dying from a strange sickness (deasese) May 2017 so no I panic king for smallest little symtom that could be that. Some days afraid. That what help the witdrawal 🙁

@annesj

Yes it can be dangerous tapper to quick. But you know that now and slow down. Im depressed to, anxeity, think I will die sometimes. I was nearly dying from a strange sickness (deasese) May 2017 so no I panic king for smallest little symtom that could be that. Some days afraid. That what help the witdrawal 🙁

Jump to this post

When I got depressed, I went back on previous dose. Will stay there for 4 weeks, then I will taper down 10 mg. Now my only symptom is that I sleep lots.

Hi! I’m also trying to get off Clonozapam. The last two nights without any have been rough! I also take mirtazapine at night and lexapro of mornings. I kept waking up every few hours last night and I’m sooooo…..tired now. Any suggestions?

@mimi3blessings So sorry to hear about your problem. As of July 1 – new FDA regs) – I had to choose between hydrocodone for chronic pain and Klonopin for neuropathy discomfort: I chose to stay with the former. Weaning off 3-4 years of Klonopin 2 mg. was easy until the final .5 was finished. Then sustained sleep was impossible, mostly because I wear an oral appliance to combat sleep apnea. I tried several prescription meds to be able to sleep and, finally, my M.D. gave me Ambien. Now, when I awake after merely 3 hours of sleep, I take Ambien (10mg.) and it puts me to sleep within about 1/2 hr. and lasts 4-5 hours. I wake up rested and clear-headed having slept 7-8 hours, total. Best wishes in finding a way to get restful sleep!

@scruffy1

@mimi3blessings So sorry to hear about your problem. As of July 1 – new FDA regs) – I had to choose between hydrocodone for chronic pain and Klonopin for neuropathy discomfort: I chose to stay with the former. Weaning off 3-4 years of Klonopin 2 mg. was easy until the final .5 was finished. Then sustained sleep was impossible, mostly because I wear an oral appliance to combat sleep apnea. I tried several prescription meds to be able to sleep and, finally, my M.D. gave me Ambien. Now, when I awake after merely 3 hours of sleep, I take Ambien (10mg.) and it puts me to sleep within about 1/2 hr. and lasts 4-5 hours. I wake up rested and clear-headed having slept 7-8 hours, total. Best wishes in finding a way to get restful sleep!

Jump to this post

Thanks for caring! I just hope I can sleep tonight!

@scruffy1

@mimi3blessings So sorry to hear about your problem. As of July 1 – new FDA regs) – I had to choose between hydrocodone for chronic pain and Klonopin for neuropathy discomfort: I chose to stay with the former. Weaning off 3-4 years of Klonopin 2 mg. was easy until the final .5 was finished. Then sustained sleep was impossible, mostly because I wear an oral appliance to combat sleep apnea. I tried several prescription meds to be able to sleep and, finally, my M.D. gave me Ambien. Now, when I awake after merely 3 hours of sleep, I take Ambien (10mg.) and it puts me to sleep within about 1/2 hr. and lasts 4-5 hours. I wake up rested and clear-headed having slept 7-8 hours, total. Best wishes in finding a way to get restful sleep!

Jump to this post

@scruffy1 I’ve never had sleeping pills, have always been afraid of having lingering fog. Is it typical of ambien to not experience that?
JK

Please be cautious with Ambien; use only when absolutely necessary. Like benzodiazepines, (e.g. Klonopin) it works on GABA receptors and withdrawal symptoms following prolonged use (more than a week or 2) can be severe. It would be worthwhile looking up risks of Ambien use online.

@cperaino

Please be cautious with Ambien; use only when absolutely necessary. Like benzodiazepines, (e.g. Klonopin) it works on GABA receptors and withdrawal symptoms following prolonged use (more than a week or 2) can be severe. It would be worthwhile looking up risks of Ambien use online.

Jump to this post

I second that.

@cperaino Thank you for the warning. I really do appreciate it. Everyone's situation is different. Not wearing either a CPAP or a Herbst appliance is risking heart attack or stroke. The latter causes dry mouth which awakens me after 2-3 hours of sleep. I either don't go back to sleep or I use some prescription med to help me. Every choice (even informed choices) has its dangers. Sometimes it's necessary to take non-life-threatening risks.

Hi have you considered taking biotene to help with your dry mouth at night ? I am not sure if you can take it if you are on certain medications.
https://www.verywellhealth.com/how-to-prevent-mouth-breathing-on-cpap-3015215

@linda66 The device must be kept totally submerged in water whenever it's not in my mouth. I'll have to check with the manufacturer to see if the ingredients will harm it, as it was quite expensive. Thank you!

Hi, I am new here. I have been on Klonopin 1.25 for 10 years for myoclonic movement disorder. I developed tolerance about a year ago, but didn't realize it until this year. I have been tapering for the past 3 months and down to 1mg, right now. I am tapering with mild symptoms, but glad to find a reputable site with others tapering also.

@lizaa

Hi, I am new here. I have been on Klonopin 1.25 for 10 years for myoclonic movement disorder. I developed tolerance about a year ago, but didn't realize it until this year. I have been tapering for the past 3 months and down to 1mg, right now. I am tapering with mild symptoms, but glad to find a reputable site with others tapering also.

Jump to this post

Hi, @lizaa, and welcome to Mayo Clinic Connect.

Since you said you'd been taking clonazepam (Klonopin) for myoclonic movement disorder prior to starting your taper, I thought you may also be interested in this Mayo Clinic information on myoclonus, https://www.mayoclinic.org/diseases-conditions/myoclonus/symptoms-causes/syc-20350459.

You mentioned that you developed a tolerance to Clonazepam (Klonopin) about a year ago. How did you and your doctor find out that you'd developed a tolerance?

Liked by lauren123

Please login or register to post a reply.